Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 29, NWS Albany, NY

June 12, 2015Montgomery County, Schoharie County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 12, 2015, 7:28 PM EDT for Montgomery County, Schoharie County, New York. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2015, 7:28 PM EDT (23:28 UTC)
Expired
Jun 12, 2015, 8:15 PM EDT
In force
47 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Montgomery County, NY, Schoharie County, NY

The radar

The Albany radar (KENX), 47 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:35 PM EDTTSTM WND DMGMinaville, NYTREES DOWN.
Jun 12, 7:35 PM EDTTSTM WND DMGRoot Center, NYTREES DOWN.
Jun 12, 7:40 PM EDTTSTM WND DMGRandall, NYTREE DOWN ON ROUTE 5S BY THE INTERSECTION OF ARGERSINGER ROAD.
Jun 12, 8:19 PM EDTTSTM WND DMGRandall, NYTREE DOWN ON ROUTE 5S BY THE INTERSECTION OF ARGERSINGER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:07 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1641 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WUUS51 KALY 122328
SVRALY
NYC057-095-130015-
/O.NEW.KALY.SV.W.0029.150612T2328Z-150613T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
728 PM EDT FRI JUN 12 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
  NORTHWESTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 815 PM EDT

* AT 727 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHARON
  SPRINGS...OR 7 MILES SOUTHWEST OF CANAJOHARIE...MOVING EAST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHERN MONTGOMERY AND NORTHWESTERN SCHOHARIE COUNTIES...INCLUDING
  THE FOLLOWING LOCATIONS...GLEN...BEEKMAN CORNERS...SNOOKS
  CORNERS...MILLER CORNERS...MARSHVILLE...ENGLEVILLE...FREYSBUSH...
  SCOTCH BUSH...KILMARTIN CORNERS AND ZEH CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EASTERN NEW
YORK.

LAT...LON 4291 7470 4292 7415 4290 7409 4272 7444
      4272 7461 4274 7466 4279 7467 4283 7465
      4285 7473
TIME...MOT...LOC 2327Z 286DEG 32KT 4281 7463 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
BGM/VTK
2 follow-up statements
438 
WWUS51 KALY 122348
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
748 PM EDT FRI JUN 12 2015

NYC057-095-130015-
/O.CON.KALY.SV.W.0029.000000T0000Z-150613T0015Z/
MONTGOMERY NY-SCHOHARIE NY-
748 PM EDT FRI JUN 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN MONTGOMERY AND NORTH CENTRAL SCHOHARIE COUNTIES...

AT 747 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTRAL
BRIDGE...OR 8 MILES NORTHEAST OF COBLESKILL...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SHARON SPRINGS...GLEN...CARLISLE...SHARON...CHARLESTON...MILLER
CORNERS...KILMARTIN CORNERS...SCOTCH BUSH...YOUNG CORNERS...ROOT
CENTER...MARKET CORNERS...DAVIS CORNERS...LYKERS...ARGUSVILLE...
LITTLE YORK...MINAVILLE...FOX CORNERS...LIB CORNERS...OAK RIDGE AND
BROWNS HOLLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EASTERN NEW
YORK.

LAT...LON 4290 7438 4292 7415 4290 7409 4272 7444
      4274 7453 4276 7458 4279 7461 4282 7456
      4284 7447
TIME...MOT...LOC 2347Z 278DEG 23KT 4277 7438 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
BGM/VTK
671 
WWUS51 KALY 130008
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
808 PM EDT FRI JUN 12 2015

NYC057-095-130017-
/O.EXP.KALY.SV.W.0029.000000T0000Z-150613T0015Z/
MONTGOMERY NY-SCHOHARIE NY-
808 PM EDT FRI JUN 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY AND
NORTH CENTRAL SCHOHARIE COUNTIES WILL EXPIRE AT 815 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EASTERN NEW
YORK.

LAT...LON 4290 7438 4292 7415 4290 7409 4272 7444
      4274 7453 4276 7458 4279 7461 4282 7456
      4284 7447
TIME...MOT...LOC 0006Z 286DEG 32KT 4277 7438 

$$
BGM/VTK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:39 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 12, 4:39 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
439 PM EDT FRI JUN 12 2015

.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL MOVE ALONG A WARM FRONT ACROSS THE
REGION TRIGGERING SHOWERS AND THUNDERSTORMS...SOME STRONG TO
SEVERE. WITH THE PASSAGE OF THE LOW TONIGHT A COLD FRONT WILL BE
DRAGGED ACROSS THE REGION...AND A COOLER MORE SEASONABLE AND LESS
HUMID AIRMASS WILL BE USHERED BACK IN. HIGHER PRESSURE WILL BUILD
IN ON SATURDAY...AND THE HIGH SHOULD DOMINATE OUR WEATHER INTO
SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
TORNADO WATCH 292 IN EFFECT UNTIL 11 PM EDT THIS EVENING FOR EAST
CENTRAL NEW YORK.

WESTERN NEW ENGLAND REMAINS UNDER SLIGHT AND MARGINAL RISK FOR
SEVERE WEATHER.

A WARM FRONT IS LOCATED ACROSS THE REGION GENERALLY ALONG
INTERSTATE 90. THE AIRMASS TO THE SOUTH OF THE BOUNDARY IS VERY
UNSTABLE. SPC MESOANALSIS HAS 40 TO 60 KNOTS OF 0-6 KM BULK SHEAR
ACROSS THE FORECAST AREA. CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SUPERCELLS IN THE VICINITY OF THE BOUNDARY WITH LOW
LEVEL TURNING OF THE WINDS. THE WINDS HAVE SOUTHEAST AT 1000 FEET
SHIFTING TO THE SOUTHWEST BY 4000 FEET.

AN AREA OF LOW PRESSURE AND MID LEVEL SHORT WAVE TROUGH WHICH ARE
MOVING ALONG THE BOUNDARY AND WITH ITS PASSAGE DRAG A COLD FRONT
ACROSS THE REGION. THERE IS A LINE OF CONVECTION OCCURRING AHEAD
AND ALONG THE COLD FRONT WITH DISCRETE CELLS MAINLY IN THE WARM
SECTOR ACROSS CENTRAL AND EASTERN NEW YORK. THE AREA WILL REMAIN
UNDER THE THREAT FOR SEVERE WEATHER UNTIL THE LOW AND COLD FRONT
PASSAGE THROUGH LATE THIS EVENING.

WITH PRECIPITABLE WATER VALUES FORECAST TO RISE UP TO AROUND 2
INCHES HAVE MENTION OF HEAVY RAINFALL IN FORECAST AND THREAT
URBAN...LOW LYING AND POOR DRAINAGE FLOODING AND ISOLATED FLASH
FLOODING CANNOT BE RULED OUT IN OUR HAZARDOUS WEATHER OUTLOOK FOR
THE ENTIRE FORECAST AREA.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A COOLER AND MORE SEASONABLE AIRMASS WILL BE USHERED BACK INTO THE
REGION IN THE WAKE OF THE COLD FRONT. HIGHER PRESSURE WILL BUILD
IN AT THE SURFACE AND ALOFT. INCREASING SUNSHINE AS THE DAY
PROGRESSES.

THE COOL FRONT WILL SETTLED TO OUR SOUTH AND STALL. THE RIDGING
OVER THE REGION WILL WEAKEN ON SUNDAY ESPECIALLY DURING THE
AFTERNOON INTO THE EVENING. SUNDAY SHOULD FEATURE FAIR WEATHER.

THE STALLED BOUNDARY WILL BEGIN TO LIFT BACK NORTH AS A WARM FRONT
SUNDAY NIGHT AND MONDAY RETURNING CHANCES FOR SHOWERS AND
THUNDERSTORMS TO THE REGION. DESPITE SOME DIFFERENCES IN THE
GUIDANCE THERE IS AGREEMENT FOR A WET DAY MONDAY SO HAVE LIKELY
POPS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A RATHER FAST MOVING WEATHER PATTERN AS A NEAR ZONAL FLOW IS
EXPECTED ALONG THE NORTHERN CONUS AS THE SUBTROPICAL RIDGE
ATTEMPTS TO BUILD WESTWARD AND NORTHWARD THROUGH NEXT WEEK. THIS
WILL ALLOW FOR SUBTLE KEY SHORT WAVES TO EVOLVE AND THE FRONTAL
OSCILLATIONS WILL BRING ABOUT THE CHANCE FOR SOME CONVECTION INTO
THE MID-LATE WEEK PERIOD.

WE BEGIN THE LONG TERM FORECAST PERIOD WITH A DEPARTING FRONTAL
SYSTEM TO OUR SOUTH AND EAST WITH RESIDUAL SHOWERS AND
THUNDERSTORMS.  THEN CONFIDENCE IS INCREASING THAT THE 1020-1025MB
SURFACE HIGH WILL SLIDE ACROSS THE NORTHERN GREAT LAKES REGION AND
INTO NEW ENGLAND THROUGH WEDNESDAY.

THEREAFTER...WEDNESDAY NIGHT INTO THURSDAY A PV ANOMALY COMING
ASHORE ACROSS WEST COAST BECOMES EMBEDDED WITHIN THE STRENGTHEN FLOW
ACROSS THE NORTHERN CONUS.  MEANWHILE...THE SUBTROPICAL RIDGE
ATTEMPTS ONCE AGAIN TO BUILD WESTWARD WHICH ASSISTS WITH TAPPING
INTO THE SUBTROPICAL MOISTURE AND BRINGS ABOUT ANOTHER SURGE OF
MOISTURE ADVECTION.  THERE ARE SOME DIFFERENCES WITHIN THE GLOBAL
MODELS IN TIMING AND POSITION AS WE WILL LEAVE CHANCE POPS INTO THE
GRIDS AT THIS TIME.

TEMPERATURES WILL AVERAGE NEAR TO ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A WARM FRONT CONTINUE TO LIFT NORTHWARD ACROSS THE REGION THIS
AFTERNOON AND WILL STALL ACROSS THE ADIRONDACKS. A LOW PRESSURE
SYSTEM WILL THEN MOVE ALONG THE FRONT AS IT STARTS TO PUSH SOUTHWARD
AS A COLD FRONT THIS EVENING AND OVERNIGHT. THIS SYSTEM WILL BE THE
FOCUS FOR SHRA/TSRA TO DEVELOP BY LATE THIS AFTERNOON...WITH
POSSIBLY MULTIPLE ROUNDS LASTING THROUGH MUCH OF THE EVENING HOURS.
THE HIGHEST PROBABILITIES FOR TSRA WILL BE FROM KGFL-KALB-KPSF SO
WILL MENTION TEMPO GROUP FOR THESE TERMINALS...WITH VCSH AT KPOU
WITH SLIGHTLY LOWER PROBABILITIES.

CHANCES FOR THUNDER WILL DECREASE AFTER 04Z SATURDAY...WITH A FEW
HOURS OF -SHRA POSSIBLE AS THE COLD FRONT PUSHES THROUGH. BRIEF OR
OCCASIONAL MVFR/IFR WILL BE POSSIBLE WITH HEAVIER SHOWERS AND STORMS
AS WELL AS THE COLD FRONT...ALTHOUGH VFR SHOULD PREVAIL MUCH OF THE
TIME. SKIES WILL CLEAR SATURDAY MORNING AS HIGH PRESSURE AND DRIER
AIR MOVES INTO THE REGION.

WINDS WILL BE SOUTHERLY AROUND 5-10 KTS...ALTHOUGH MUCH STRONGER
WIND GUSTS WILL BE POSSIBLE WITHIN ANY TSRA. WINDS WILL SHIFT TO A
NORTHERLY DIRECTION AFTER THE COLD FRONT PASSES THROUGH LATER
TONIGHT.

OUTLOOK...
SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
MONDAY: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
A WAVE OF LOW PRESSURE WILL MOVE ALONG A WARM FRONT ACROSS THE
REGION TRIGGERING SHOWERS AND THUNDERSTORMS...SOME STRONG TO
SEVERE. WITH THE PASSAGE OF THE LOW TONIGHT A COLD FRONT WILL BE
DRAGGED ACROSS THE REGION...AND A COOLER MORE SEASONABLE AND LESS
HUMID AIRMASS WILL BE USHERED BACK IN. HIGHER PRESSURE WILL BUILD
IN ON SATURDAY...AND THE HIGH SHOULD DOMINATE OUR WEATHER INTO
SUNDAY. ANOTHER LOW PRESSURE SYSTEM WILL IMPACT THE REGION LATE IN
THE WEEKEND INTO EARLY NEXT WEEK BRINGING MORE SHOWERS AND
THUNDERSTORMS TO THE AREA.

&&

.HYDROLOGY...
TO THE SOUTH OF THE WARM FRONT ACROSS REGION WE HAVE A HOT AND
HUMID AIRMASS. A WAVE OF LOW PRESSURE WILL MOVE ALONG THIS
BOUNDARY. WITH THE PASSAGE OF THE LOW TONIGHT A COLD FRONT WILL BE
DRAGGED ACROSS THE REGION. PRECIPITABLE WATER VALUES WILL RISE AS
THE LOW GETS CLOSER. TO THE NORTH OF THE BOUNDARY AND LOW EXPECT A
WIDESPREAD RAINFALL OF 1/2 TO AN INCH. IN THE UNSTABLE AIRMASS TO
THE SOUTH PRECIPITABLE WATER VALUES ARE MODELED TO RISE TO AROUND
2 2 INCHES SO STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL WHICH COULD LEAD TO URBAN...LOW LYING AND POOR DRAINAGE
FLOODING AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT. HAVE
THIS HIGHLIGHTED IN OUR HAZARDOUS WEATHER OUTLOOK.

FAIR WEATHER WILL RETURN FOR MUCH OF THE WEEKEND. ANOTHER LOW
PRESSURE SYSTEM WILL IMPACT THE REGION LATE IN THE WEEKEND INTO
EARLY NEXT WEEK. HEAVY RAINFALL WILL BE POSSIBLE AS PRECIPITABLE
WATER VALUES ONCE AGAIN RISE TO 1 1/2 TO 2 INCHES.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...BGM
AVIATION...JPV
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Jun 12, 7:05 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
705 PM EDT FRI JUN 12 2015

NYZ032-033-038>043-047>054-058>061-063>066-082>084-131100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
705 PM EDT FRI JUN 12 2015

...TORNADO WATCH 292 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS
WHICH COULD LEAD TO FLOODING IN URBAN AND POOR DRAINAGE AREAS OR
ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS CHANCE OF THUNDERSTORMS MONDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR EAST CENTRAL NEW YORK.

CTZ001-013-MAZ001-025-VTZ013>015-131100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
705 PM EDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A LOW PRESSURE
SYSTEM APPROACHES AND MOVES ACROSS THE REGION. THE MAIN THREAT
WILL BE DAMAGING WINDS OF 58 MPH OR GREATER. LOCALLY HEAVY
RAINFALL WILL ALSO BE A THREAT...WHICH COULD LEAD TO SOME FLOODING
IN URBAN AND POOR DRAINAGE AREAS OR ISOLATED FLASH FLOODING.
STORMS WILL MOVE FROM WEST TO EAST AT 35 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS CHANCE OF THUNDERSTORMS MONDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Local storm report, Jun 12, 5:18 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     TUTHILL                 41.69N  74.17W
06/12/2015                   ULSTER             NY   TRAINED SPOTTER

            MULTIPLE TREES DOWN ON ROUTE 44

&&

EVENT NUMBER ALY1500093

LFM
Local storm report, Jun 12, 5:19 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     GARDINER                41.68N  74.15W
06/12/2015                   ULSTER             NY   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN PERSON TRAPPED IN
            CAR.

&&

EVENT NUMBER ALY1500094

LFM
Local storm report, Jun 12, 5:26 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
526 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     IRELAND CORNERS         41.67N  74.13W
06/12/2015                   ULSTER             NY   TRAINED SPOTTER

            MULTIPLE TREES DOWN ON ROUTE 208.

&&

CORRECTED LOCATION...REMARKS

EVENT NUMBER ALY1500093

LFM
Special weather statement, Jun 12, 5:27 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
527 PM EDT FRI JUN 12 2015

NYZ038-122200-
SOUTHERN HERKIMER-
527 PM EDT FRI JUN 12 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HERKIMER COUNTY...

AT 526 PM EDT...A STRONG THUNDERSTORM WAS NEAR EXETER CENTER...OR 11
MILES SOUTH OF ILION...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  JORDANVILLE AROUND 540 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE YOUNGS CROSSING...VAN
HORNESVILLE...DECK...NEWVILLE...BIRMINGHAM CORNERS...COLUMBIA
CENTER...SCHUYLER CORNERS...ORENDORF CORNERS...EAST WINFIELD AND
KINGDOM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4293 7517 4300 7479 4287 7479 4290 7488
      4284 7489 4282 7491 4291 7510 4286 7514
      4286 7521 4288 7521
TIME...MOT...LOC 2126Z 256DEG 39KT 4285 7511

JPV/GJM
Special weather statement, Jun 12, 6:13 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
613 PM EDT FRI JUN 12 2015

NYZ040-047-122245-
MONTGOMERY-SCHOHARIE-
613 PM EDT FRI JUN 12 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MONTGOMERY AND
NORTHWESTERN SCHOHARIE COUNTIES...

AT 611 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHERRY VALLEY...OR 8
MILES SOUTHWEST OF CANAJOHARIE...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  FORT PLAIN...SHARON SPRINGS AND AMES AROUND 620 PM EDT.
  CANAJOHARIE AROUND 625 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BEEKMAN CORNERS...
RIPPLE CORNERS...KEESLER CORNERS...MARSHVILLE...ENGLEVILLE...
FREYSBUSH...KILMARTIN CORNERS...STONE ARABIA...ZEH CORNERS AND
MCKINLEY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4293 7475 4299 7460 4295 7444 4273 7443
      4272 7466 4274 7467 4279 7467 4283 7465
      4286 7476
TIME...MOT...LOC 2211Z 264DEG 27KT 4283 7470

JPV/GJM
Local storm report, Jun 12, 7:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
710 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     WEST WINFIELD           42.88N  75.19W
06/12/2015                   HERKIMER           NY   911 CALL CENTER

            TREES AND WIRES DOWN.

&&

EVENT NUMBER ALY1500095

LFM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:00 PM EDTSpecial Weather StatementALYUlster45 min
Jun 12, 4:27 PM EDTSevere Thunderstorm WarningALYUlster63 min
Jun 12, 5:23 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster35 min
Jun 12, 5:27 PM EDTSpecial Weather StatementALYOtsego33 min
Jun 12, 5:46 PM EDTSevere Thunderstorm WarningALYHerkimer59 min
Jun 12, 6:11 PM EDTSevere Thunderstorm WarningALYHamilton64 min
Jun 12, 6:13 PM EDTSpecial Weather StatementALYMontgomery32 min
Jun 12, 6:17 PM EDTSevere Thunderstorm WarningALYMontgomery, Schenectady, Schoharie58 min
Jun 12, 6:22 PM EDTTornado WarningALYMontgomery, Schoharie38 min
Jun 12, 6:38 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery52 min
Jun 12, 6:44 PM EDTTornado WarningALYAlbany, Montgomery, Schenectady, Schoharie46 min
Jun 12, 6:49 PM EDTSevere Thunderstorm WarningALYHerkimer41 min
Jun 12, 7:03 PM EDTTornado WarningALYHerkimer8 min
Jun 12, 7:17 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady58 min
Jun 12, 7:45 PM EDTSpecial Weather StatementALYFulton30 min
Jun 12, 7:49 PM EDTSpecial Weather StatementALYMontgomery26 min
Jun 12, 7:57 PM EDTSpecial Weather StatementALYFulton48 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.